Jump to content

Anyone familiar with Akathisia or SSRI induced Akathisia?


Recommended Posts

dadtobe

Anyone familiar with windows and waves from SSRI induced Akathisia? I'm just looking for affirmation I have akathisia as my primary doctor insist it's my anxiety returning.  I was able to get on a call with Dr. Shipko (very short only 30 minutes). He said I probably have SSRI induced Aka based on my symptoms. Since I didn't get much time with him though I'm still wondering if that's the right diagnosis. Basically though my waves start with a headache / itchy skin / I feel extremely tired. Sometimes this is started by an obvious stressor, but not always. This one bad day turns into not sleeping long enough and waking with heavy morning anxiety. This is when things get really bad and I feel the need to pace. I walk miles in my house, even bought new shoes to walk since my knees started hurting. I don't enjoy sitting still at all. This goes on for days / weeks until for some reason it'll just break randomly and I'll feel almost back to normal. It literally feels like a switch. I was in a wave for a month almost all of February and have been going in and out of waves the past month or so with about 7 days, somewhat ok, 5 days in a massive wave, 7 days ok. Just not sure what I'm up against, part of me wants to contact a neurologist to see if they can diagnose me but it seems like I go into a window every time I'm about to make an appointment so I'm not sure if they'll even be able to diagnose me if I'm in a window. I've been completely off Lexapro after a somewhat fast taper over 4 months or so but I've been dealing with this issue (although it's improved) since I started Lexapro and especially since I started tapering. I still think there is a small possibility it could be benzo related as well but I think benzo Aka needs to be higher dose and probably longer term than a few months. I was only on Lexapro 1 month @ 10mg before I started tapering. I've dealt with severe burning skin, insomnia, nausea, amongst other things. I'm better today than I was in October but now that I'm completely med free for last 45 days and still having issues, I'm starting to get a bit nervous there is a bigger problem. 

 

If anyone can relate it would be hugely appreciated!

5/24 - Started .5mg - 1 Klonopin as needed - 7/20 - Started Lexapro 5mg (still on Klonopin) - 7/27 - Lexapro 10mg - 8/5 - Started tapering Klonopin stabilizing on a daily dose of .25mg - 8/17 - Jumped at .065 (fast taper... but it seemed to work)

8/17 - Lexapro to 9mg (time to get rid of the next drug..) - 8/29 - Lexapro to 6.5mg from 9mg (probably too fast but I had only been on Lexapro for a month so I felt like I could get away with it), 9/8-9/13 - Had alcohol all week sporadically (1 to 2 drinks) because I was feeling so much better. I tested with 1 drink, got away with it, and just kind of got excited.. ugh 

9/13 - Lexapro was down to 2.78mg (so 8/29-9/13 6.5 to 2.78mg) way too fast I know. 9/14 - Had a dentist appointment, received probably Lidocaine - Had mild anxiety in the afternoon after Novocaine wore off - 9/15 - Feels like I'm starting back into acute benzo withdrawal, 9/16 - Definitely very back into acute something, feels like Benzo withdrawal with severe burning sensation on skin, doing laps around the house. 

9/17 - Updosed Lexapro to 3.9mg 

9/19 - Updosed Lexapro more to 4.46mg

9/21-9/22 - reinstated Klonopin for 2 days .03125 mg 

9/26-10/16 - reinstated Klonopin again .03125 mg-.046875mg 

9/29-12/1 - reinstated Klonopin again - 03215mg-.065mg Klonopin

3/2 - .67mg Lexapro - Having a terrible month

3/12 - 0 Lexapro - advised it may actually be causing adverse side effects

 

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy